| Catalog Number |
ECS25B |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/21/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please provide more details of device malfunction? did the device staple? if yes, was the staple line complete (fully circular)? did the device have staple line issues? malforms, missing staples, no staples etc? was the breakaway washer completely cut? were there two complete tissue donuts? was it a partial cut? if so what was cut partially, washer or tissue? if yes/no, was there any issue with the cut did the device cut the tissue? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a colectomy the device was fired, they said it felt weird and felt it didn't transect properly.No patient harm report.
Additional Manufacturer Narrative
(b)(4) date sent: 6/17/2024 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/22/2024.D4: batch #188c34.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ecs25b device arrived with no apparent damage.Only the casing half washer was present and there were no staples present, indicating that the device achieved a full firing stroke.The device was reloaded with staples, a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.No damage on the knife was noted.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: the firing stroke must be completed.Do not partially fire the instrument.Incomplete firing can result in malformed staples, incomplete cut line, bleeding, and leakage from the staple line and/or difficulty removing the device.Ensure that the firing trigger is fully squeezed to ensure proper staple formation and cutting of tissue.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number 188c34, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2024 additional information received: it was reported by distributor that during a laparoscopic gastric bypass with surgeon, when fa attempted to use device upon activating device, that did not sound/feel right.He completed the process, it cut and made the anastomotic rings, however it did not seal.Opened second device and used completed procedure.There was no patient consequences reported.